Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

High TSH levels after child birth. Need to increase medication?

I just had a baby (4 month last week), today I just found out in pregnant again and because how high the results are hcg 0000, they assume I'm about 2 month far and m tsh is very high (14.80) I have hypothyroid but was under control with my first baby never out of range, my endo just moved and I'm worry cause I don't know what to do, should I increase my dosage to 200mg like before 3 times a week until I see a dr?
Asked On : Sat, 27 Apr 2013
Answers:  2 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Welcome to HCM
Thanks for posting query to this forum,
You are known case of Hypothyroidism and pregnant again during lactation as already 2 months.
Your HCG is high then a Ultrasonography to confirm and get examined by Gynecologist for follow up.
Your TSH is definitely high especially due to early pregnancy as dose required in Pregnancy is more.
It is true dose may have to be required but please consult Physician /Endocrinologist.
In Hypothyroid state due to physiological changes we need to monitor FT3,FT4 and TSH carefully.

Please do not increase the dose by yourself, but continue to take your supplement regularly and follow up with Gynecologist regarding proper monitoring of growing Fetus.

Take care.
Good Luck.
Dr. Akhilesh Dubey M.D.

Answered: Sat, 27 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

It is microgram (mcg) not milligram (mg)...
A high TSH with low or borderline T4 is an indication to up the dose of thyroxine...the quantity depends on your existing dose and clinical condition...
It should be done by your Endocrinologist - not by yourself...
This is the time organs are forming and appropriate treatment is necessary.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Sat, 27 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor